Alert archive / California / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Sacramento, CA

August 15, 2020

NWS Sacramento, CA issued this red flag warning at Aug 15, 2020, 11:20 AM PDT. It took effect at Aug 15, 2020, 11:00 PM PDT. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2020, 11:20 AM PDT (18:20 UTC)
In effect from
Aug 15, 2020, 11:00 PM PDT
Expired
Aug 17, 2020, 9:00 PM PDT
In force
46 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

519 
WWUS86 KSTO 151820
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1120 AM PDT Sat Aug 15 2020

...Red Flag Warning for dry lightning potential tonight and 
Sunday...

.High-level moisture moving up from the south will bring the
potential for dry lightning across the region tonight and Sunday.
Dry thunderstorms may develop later tonight across areas to the
west and south of Sacramento, then spread northward into far
northern California on Sunday. Given the very hot and dry weather
recently, any lightning will likely result in high probability of
ignition.

CAZ217>219-160230-
/O.UPG.KSTO.FW.A.0002.200816T0600Z-200816T1800Z/
/O.NEW.KSTO.FW.W.0004.200816T0600Z-200816T1800Z/
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
1120 AM PDT Sat Aug 15 2020

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 217, 218, AND
219...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 11 AM PDT
Sunday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Southern Sacramento Valley, Carquinez Strait and
  Delta, and northern San Joaquin Valley. 

* THUNDERSTORMS...Isolated dry thunderstorms may develop late
  this evening and continue into Sunday morning. Best chance 
  for storms will be mainly across areas to the west of 
  Interstate 5. 

* IMPACTS...High probability of fire starts with any lightning.
  Rapid spread of fire possible depending on terrain and local
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>216-263-266-268-279-160230-
/O.UPG.KSTO.FW.A.0002.200816T1500Z-200817T0600Z/
/O.NEW.KSTO.FW.W.0004.200816T1200Z-200817T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
1120 AM PDT Sat Aug 15 2020

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY FOR DRY
LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 
268, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 5 AM to 8 PM PDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Central and northern Sacramento Valley and
  surrounding foothill and mountain terrain. Includes Shasta-
  Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen 
  and Mendocino NF's. 

* THUNDERSTORMS...Isolated dry thunderstorms may develop Sunday 
  morning and continue into the evening.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
7 follow-up statements
270 
WWUS86 KSTO 152206
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
306 PM PDT Sat Aug 15 2020

...Red Flag Warning for dry lightning potential tonight and
Sunday...

.High-level moisture moving up from the south will bring the
potential for dry lightning across the region tonight and Sunday.
Dry thunderstorms may develop later tonight across areas to the
west and south of Sacramento, then spread northward into far
northern California on Sunday. Given the very hot and dry weather
recently, any lightning will likely result in high probability of
ignition.

CAZ217>219-161300-
/O.CON.KSTO.FW.W.0004.200816T0600Z-200816T1800Z/
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
306 PM PDT Sat Aug 15 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 217,
218, AND 219...

* AFFECTED AREA...Southern Sacramento Valley, Carquinez Strait 
  and Delta, and northern San Joaquin Valley. 

* THUNDERSTORMS...Isolated dry thunderstorms may develop late 
  this evening and continue into Sunday morning. Best chance 
  for storms will be mainly across areas to the west of 
  Interstate 5. 

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>216-263-266-268-279-161300-
/O.CON.KSTO.FW.W.0004.200816T1200Z-200817T0300Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
306 PM PDT Sat Aug 15 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT
SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215,
216, 263, 266, 268, AND 279...

* AFFECTED AREA...Central and northern Sacramento Valley and 
  surrounding foothill and mountain terrain. Includes Shasta- 
  Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen 
  and Mendocino NF's. 

* THUNDERSTORMS...Isolated dry thunderstorms may develop Sunday 
  morning and continue into the evening.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
334 
WWUS86 KSTO 161000
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PDT Sun Aug 16 2020

...Red Flag Warning for dry lightning potential thru Monday
morning...

.Moisture moving up from the south will bring the potential for 
dry lightning across the region into Monday. Dry thunderstorms
will be possible for areas mainly to the west and north of
Sacramento today, and again later tonight into Monday morning.
Given the very hot and dry weather recently, any lightning will 
likely result in high probability of ignition.

CAZ219-161100-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-200816T1800Z/
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
300 AM PDT Sun Aug 16 2020

...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE 
WEATHER ZONE 219...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

Storms will likely be to the west and north of the area.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>216-263-266-268-279-162300-
/O.EXT.KSTO.FW.W.0004.200816T1000Z-200817T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
300 AM PDT Sun Aug 16 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY FOR DRY
LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 
268, AND 279...

* AFFECTED AREA...Central and northern Sacramento Valley and 
  surrounding foothill and mountain terrain. Includes Shasta- 
  Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen 
  and Mendocino NF's.

* THUNDERSTORMS...Isolated dry thunderstorms will develop today
  and continue into the evening. Additional storms will be
  possible Monday morning.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ217-218-162300-
/O.EXT.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
300 AM PDT Sun Aug 16 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY FOR DRY
LIGHTNING FOR FIRE WEATHER ZONES 217 AND 218...

* AFFECTED AREA...Southern Sacramento Valley, and Carquinez Strait
  and Delta.

* THUNDERSTORMS...Isolated dry thunderstorms will move up from the
  south this morning, mainly affecting areas to the west of
  Interstate 5. may develop late this evening and continue into
  Sunday morning. Additional storms will be possible late tonight
  and early Monday.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
204 
WWUS86 KSTO 162144
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
244 PM PDT Sun Aug 16 2020

...Red Flag Warning for dry lightning potential thru Monday
morning...

.Moisture will continue to move up from the south and bring the 
potential for dry lightning across the region into Monday. Dry 
thunderstorms will be possible for areas mainly to the west and 
north of Sacramento again later tonight into Monday morning. 
Given the very hot and dry weather recently, any lightning will 
likely result in high probability of ignition.

CAZ213>218-263-266-268-279-171800-
/O.CON.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
244 PM PDT Sun Aug 16 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263,
266, 268, AND 279...

* AFFECTED AREA...Central and northern Sacramento Valley and 
  surrounding foothill and mountain terrain. Includes Shasta- 
  Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen 
  and Mendocino NF's. 

* THUNDERSTORMS...Isolated dry thunderstorms will develop again
  late tonight into tomorrow morning.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
312 
WWUS86 KSTO 171130
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
430 AM PDT Mon Aug 17 2020

...Red Flag Warning for Dry Thunderstorms Continues Today into
This Evening...

.Moisture will move up from the south again today and continue 
the potential for dry thunderstorms across the region. Given the 
very hot and dry conditions, the probability of ignition from any 
lightning strikes is high.

CAZ213>215-263-266-268-279-180400-
/O.EXT.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
430 AM PDT Mon Aug 17 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263, 266,
268, AND 279...

* AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 268,
  and 279. 

* THUNDERSTORMS...Isolated dry thunderstorms expected today into
  the evening.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ216>218-171800-
/O.CON.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
430 AM PDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 216, 217, 
AND 218...

* AFFECTED AREA...Fire weather zone 216, 217, and 218.
  

* THUNDERSTORMS...Isolated dry thunderstorms possible again this
  morning.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
490 
WWUS86 KSTO 171759
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1059 AM PDT Mon Aug 17 2020

...Red Flag Warning for Dry Thunderstorms Continues Today into
This Evening...

.Moisture will move up from the south again today and continue
the potential for dry thunderstorms across the region. Given the
very hot and dry conditions, the probability of ignition from any
lightning strikes is high.

CAZ216>218-171900-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
1059 AM PDT Mon Aug 17 2020

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 216, 217, AND 218...

The thunderstorm threat has shifted north and the Red Flag 
Warning for Zones 216, 217, and 218 will expire at 11 AM.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ213>215-263-266-268-279-180200-
/O.CON.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
1059 AM PDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263,
266, 268, AND 279...

* AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 
  268,and 279. 

* THUNDERSTORMS...Isolated dry thunderstorms expected today 
  into the evening. 

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
745 
WWUS86 KSTO 172148
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
248 PM PDT Mon Aug 17 2020

...Red Flag Warning for Dry Thunderstorms Continues into This 
Evening...

.Scattered thunderstorms will continue over the northern
Sacramento Valley and adjacent foothills and mountains into the
evening. Given the very hot and dry conditions, the probability 
of ignition from any lightning strikes is high.

CAZ213>215-263-266-268-279-180400-
/O.CON.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
248 PM PDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263,
266, 268, AND 279...

* AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 
  268,and 279. 

* THUNDERSTORMS...Isolated dry thunderstorms expected today 
  into the evening.

* IMPACTS...High probability of fire starts with any lightning. 
  Rapid spread of fire possible depending on terrain and local 
  wind conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
916 
WWUS86 KSTO 180416
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
916 PM PDT Mon Aug 17 2020

CAZ213>215-263-266-268-279-180530-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
916 PM PDT Mon Aug 17 2020

...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS FOR FIRE 
WEATHER ZONES 213, 214, 215, 263, 266, 268, AND 279...

Since lightning activity levels have decreased this evening, the
Red Flag Warning has been allow to expire. 

Isolated lightning strikes are possible through about midnight
over the interior Valley and up into the mountains of Shasta
County and Western Plumas County. 

Less lightning is expected on Tuesday and limited to the Sierra
Crest and eastward. 
 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:30 AM PDT, 7 hours 50 minutes earlier.

Area forecast discussion, Aug 15, 3:30 AM PDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
330 AM PDT Sat Aug 15 2020

.SYNOPSIS...
Prolonged heatwave will impact the region through the middle of
next week. Daytime temperatures will be 10 to 20 degrees above
normal with limited overnight relief. Slight chance of afternoon
showers/thunderstorms over the mountains this weekend into
Monday.

&&

.DISCUSSION...
Water vapor imagery this morning shows fairly dry conditions of
northern CA as we remain trapped between high pressure over the
desert southwest and a closed low over the Pacific. Guidance
continues the same trend noted by the evening shift, where
heights/thicknesses for tomorrow have increased by 1 to 2 degrees
C at the 850mb level. Opted to start with yesterday's temperatures
and then nudged them up by a few degrees. Most climate sites have
the chance to either tie or break records if the forecast pans
out. Highs for the Valley are forecast to range from 105 to 112
degrees while the foothills range from 95 to 105. Not much more
relief will be found in the higher elevations either as temps
range from 85 to 95 degrees. In addition to the heat tomorrow,
models continue to show elevated instability which could lead to a
slight chance of afternoon showers or thunderstorms over the
higher elevations of the Coastal Range and Sierra Nevada.

Saturday night and into Sunday, the offshore closed low will move
a touch closer to the north coast. Models are hinting at height
falls and short wave trough sliding coast. Temperatures will
likely reflect Friday's forecast, but there's some concern about
potential cloud cover. Guidance from the CAMs suggest the chance
for showers and thunderstorms; spreading from south to north
Sunday morning and into the afternoon. PWATs are around an 1 inch,
but the moisture is found in the upper levels. Should convection
occur, isolated dry thunderstorms are not out the question for
portions of interior NorCal. As a result, have issued a Fire
Weather Watch for this threat as fires could rapidly grow given
the heat, primed fuels, and unstable nature of the atmosphere.

Beyond Sunday, there is a slight chance for thunderstorms over the
Sierra and southern Cascades. If storms form they should stay
confined to the terrain. Heights are forecast to rise Monday and
Tuesday as high pressure builds over the Great Basin area. High
temperatures will generally be in the 105 to 110 degree range for
the Valley. Unfortunately, we won't see much in terms of
overnight relief as highs will span the 70s and 80s until
midweek. As a reminder this is a significant and dangerous heat
event. Heat related illness to humans and animals is likely with
extended outdoor exposure. Heat is the number one weather-related
killer in the U.S. Take necessary precautions to stay hydrated,
cool, and safe during this prolonged heatwave.

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...

Ensembles in general agreement weakening the center of strong
high pressure, and shifting it eastward from southern Nevada back
toward the Four Corners region later next week as a trough
approaches the PacNW. The result is expected to be a gradual
easing of temperatures across interior NorCal, back to only
around 5 degrees above average by next weekend. Deeper moisture
and instability is forecast to be east of the region.

&&

.AVIATION...

VFR conditions next 24 hrs. Isolated afternoon thunderstorms
possible over higher elevations of the Coast Range and northern
Sierra Nevada 21Z-03Z. Isolated high-based thunderstorms possible
after 06Z Sunday. Surface wind generally below 10 kts.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for Burney Basin and Northeast Plateau in Shasta County
Including Northwest Lassen NF north of Lassen NP-Carquinez
Strait and Delta-Central Sacramento Valley in Glenn, Colusa,
Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern
Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern
Sacramento Valley to Southern Tehama County Line Below 1000 Ft-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Northern Sierra Foothills from 1000 to
3000 Ft. Includes portions of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft.

Excessive Heat Warning until 9 PM PDT Wednesday for Carquinez
Strait and Delta-Central Sacramento Valley-Motherlode-Mountains
Southwestern Shasta County to Western Colusa County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:15 AM PDTFire Weather WatchSTO8 hr

Nearby

Red Flag Warnings in California, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.